MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) NATRELLE TE SMOOTH 133S-MX-15-T; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) NATRELLE TE SMOOTH 133S-MX-15-T; EXPANDER, SKIN, INFLATABLE
Model Number 133S-MX-15-T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: broken device.
 
Event or Problem Description
Health care professional reported right side "during implantation surgery doctor noticed damage near the 12 o'clock tab on the seam where the magnetic port is located.¿ the device came in contact with the patient but was not implanted.Surgery was not completed with a back up device but rather with a breast implant.
 
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Correct reason for reoperation: "the damage was noticed, near the 12 o'clock tab on the seam, where the magnetic port is located¿.A visual analysis of the returned device identified, white particles in device inner surface and one curved opening at the edge of the insert to shell bond area in the anterior 4 location.A microscopic analysis and leak test were performed which identified, that the curved opening has a sharp pattern and wear abrasion.A dimension measurement in the shell was performed which identified, the thickness within specification.The measurement of the opening is 1.7 cm.Based on the device analysis, the final assessment is: an opening with a sharp pattern at the edge of the insert to shell bond area assessed, as an unidentified (tear) opening.
 
Event or Problem Description
Physician reported, right side "during implantation.Surgery doctor noticed, damage near the 12 o'clock tab on the seam, where the magnetic port is located¿.The device came in contact with the patient, but was not implanted.Surgery was not completed with a back up device, but rather with a breast implant.
 
Additional Manufacturer Narrative
Additional, changed, and/or corrected data: g1 further investigation (fi) summary: the review of the documentation associated to the manufacturing process indicates that all devices with work order # (b)(4) were released in accordance with abbvie's procedures, and no anomalies were found in the documents or in the personnel training related to the reported event.According to the device analysis performed in the laboratory, it was observed an unidentified opening on the border of the insert to shell bond area which is related to the reported complaint.According to the current risk documents the event of leakage (or opening) in the insert/shell assembly process is a known failure mode and manufacturing process controls and inspections are stablished to reduce the incidence of this failure mode.This event was presented to the capa steering committee and it was decided to open capa 348208 to address the event of openings in insert to shell bond area.During the trend review of all complaints with an opening on border of insert to shell bond area for tissue expander for the period of (b)(6) 2020 through (b)(6) 2022, it was noted an outlier in (b)(6) 2020, and it corresponds only to pr# 2532044.However these events were addressed in capa 348208.
 
Event or Problem Description
Physician reported right side "during implantation surgery doctor noticed damage near the 12 o'clock tab on the seam where the magnetic port is located¿.The device came in contact with the patient but was not implanted.Surgery was not completed with a back up tissue expander device but rather with a breast implant.

Brand Name
NATRELLE TE SMOOTH 133S-MX-15-T
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer Contact
terry ingram
12331-a riata trace parkway
building 3
austin, TX 78727
8479366324
MDR Report Key14245502
Report Number9617229-2022-06601
Device Sequence Number17365318
Product Code LCJ
UDI-Device Identifier10888628044210
UDI-Public10888628044210
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K182054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2024
Device Model Number133S-MX-15-T
Device Catalogue Number133S-MX-15-T
Device Lot Number3382794
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer05/17/2022
06/29/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date06/13/2022
07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale